Alert archive / Georgia / Winter Storm Watches in 2016

Winter Storm Watch 1, NWS Atlanta, GA

January 18, 20168 counties in Georgia

NWS Atlanta, GA issued this winter storm watch at Jan 18, 2016, 8:28 PM EST for 8 counties in Georgia. It took effect at Jan 20, 2016, 4:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 18, 2016, 8:28 PM EST (01:28 UTC)
In effect from
Jan 20, 2016, 4:00 AM EST
Expired
Jan 19, 2016, 5:11 AM EST
In force
Issued by
NWS Atlanta, GA

Counties Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Towns County, GA, Union County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 159 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2133 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

080 
WWUS42 KFFC 190128
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
828 PM EST MON JAN 18 2016

GAZ005>009-015-016-190930-
/O.NEW.KFFC.WS.A.0001.160120T0900Z-160121T0600Z/
/O.CON.KFFC.WC.Y.0001.160119T0600Z-160119T1500Z/
MURRAY-FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
828 PM EST MON JAN 18 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST
TUESDAY...
...WINTER STORM WATCH IN EFFECT FROM EARLY WEDNESDAY MORNING 
THROUGH LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH LATE WEDNESDAY NIGHT.

* LOCATIONS...PORTIONS OF NORTHEAST GEORGIA ARE INCLUDED IN THE
  WIND CHILL ADVISORY. THE WINTER STORM WATCH INCLUDES AREAS
  GENERALLY ALONG AND NORTH OF A LINE FROM DALTON TO ELLIJAY TO
  CLEVELAND. 

* TIMING...1 AM TO 10 AM TUESDAY FOR THE WIND CHILL ADVISORY. 4 AM
  WEDNESDAY TO 1 AM THURSDAY FOR THE WINTER STORM WATCH.

* WIND CHILL READINGS...AS LOW AS 5 TO MINUS 5 DEGREES DUE TO 
  TEMPERATURES IN THE TEENS TO SINGLE DIGITS...AND NORTHWEST 
  WINDS OF 5 TO 10 MPH WITH HIGHER GUST.

* WINDS...NORTHWEST WINDS OR 5 TO 10 MPH WITH GUST TO 15 MPH.

* HAZARD TYPES...ACCUMULATING FREEZING RAIN...SLEET...AND SNOW.

* ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF UP TO 2 INCHES.
  ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH WITH ISOLATED
  AMOUNTS AS HIGH AS TWO TENTHS OF AN INCH.

* IMPACTS...LOW WIND CHILL VALUES CAN LEAD TO FROSTBITE AND
  HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. FOR THE WINTER
  STORM WATCH...ACCUMULATIONS OF SNOW...SLEET...AND FREEZING RAIN
  MAY MAKE TRAVEL DIFFICULT OR IMPOSSIBLE BEGINNING WEDNESDAY
  MORNING AND CONTINUING INTO WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN RESULT IN
FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT
TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU DRESS IN
LAYERS AND WEAR A HAT AND GLOVES.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

NOW IS THE TIME TO PREPARE FOR THIS WINTER STORM. BE SURE TO BUY
NON-PERISHABLE FOODS. MAKE CONTINGENCY PLANS IF YOU PLAN ON
TRAVELING DURING THIS PERIOD. IF YOU CAN CHANGE YOUR TRAVEL
PLANS...DO SO BEFORE THE EVENT STARTS. NOW IS THE TIME TO PLAN.
DO NOT WAIT FOR THE WARNING!

&&

$$

GAZ013-014-190930-
/O.CON.KFFC.WC.Y.0001.160119T0600Z-160119T1500Z/
PICKENS-DAWSON-
828 PM EST MON JAN 18 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST
TUESDAY...

* LOCATIONS...PORTIONS OF NORTHEAST GEORGIA.

* WIND CHILL READINGS...AS LOW AS 5 TO MINUS 5 DEGREES DUE TO 
  TEMPERATURES IN THE TEENS TO SINGLE DIGITS...AND NORTHWEST 
  WINDS OF 5 TO 10 MPH WITH HIGHER GUST.

* TIMING...1 AM TO 10 AM TUESDAY.

* IMPACTS...LOW WIND CHILL VALUES CAN LEAD TO FROSTBITE AND 
  HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN.

* WINDS...NORTHWEST WINDS OR 5 TO 10 MPH WITH GUST TO 15 MPH.

* TEMPERATURES...8 DEGREES TO 13 DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN RESULT IN
FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT
TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU DRESS IN
LAYERS AND WEAR A HAT AND GLOVES.

&&

$$

GAZ004-190930-
/O.NEW.KFFC.WS.A.0001.160120T0900Z-160121T0600Z/
WHITFIELD-
828 PM EST MON JAN 18 2016

...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH LATE WEDNESDAY NIGHT.

* LOCATIONS...AREAS GENERALLY ALONG AND NORTH OF A LINE FROM
  DALTON TO ELLIJAY TO CLEVELAND.

* HAZARD TYPES...ACCUMULATING FREEZING RAIN...SLEET...AND SNOW.

* ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF UP TO 2 INCHES.
  ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH WITH ISOLATED
  AMOUNTS AS HIGH AS TWO TENTHS OF AN INCH.

* TIMING...4 AM WEDNESDAY TO 1 AM THURSDAY

* IMPACTS...ACCUMULATIONS OF SNOW...SLEET...AND FREEZING RAIN
  MAY MAKE TRAVEL DIFFICULT OR IMPOSSIBLE BEGINNING WEDNESDAY
  MORNING AND CONTINUING INTO WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

NOW IS THE TIME TO PREPARE FOR THIS WINTER STORM. BE SURE TO BUY
NON-PERISHABLE FOODS. MAKE CONTINGENCY PLANS IF YOU PLAN ON
TRAVELING DURING THIS PERIOD. IF YOU CAN CHANGE YOUR TRAVEL
PLANS...DO SO BEFORE THE EVENT STARTS. NOW IS THE TIME TO PLAN.
DO NOT WAIT FOR THE WARNING!

&&

$$
1 follow-up statement
803 
WWUS42 KFFC 191011
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 AM EST TUE JAN 19 2016


GAZ005>009-015-016-191815-
/O.UPG.KFFC.WS.A.0001.160120T0900Z-160121T0600Z/
/O.NEW.KFFC.WW.Y.0002.160120T0900Z-160121T0600Z/
/O.CON.KFFC.WC.Y.0001.000000T0000Z-160119T1500Z/
MURRAY-FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
511 AM EST TUE JAN 19 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER WEATHER ADVISORY...FOR ACCUMULATING WINTRY
PRECIPITATION...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM
EST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...PORTIONS OF NORTHEAST GEORGIA ARE INCLUDED IN THE
  WIND CHILL ADVISORY. THE WINTER WEATHER ADVISORY INCLUDES AREAS
  GENERALLY ALONG AND NORTH OF A LINE FROM SUMMERVILLE...TO
  DAWSONVILLE...TO HELEN.

* TIMING...1 AM TO 10 AM TUESDAY FOR THE WIND CHILL ADVISORY. 4 AM
  WEDNESDAY TO 1 AM THURSDAY FOR THE WINTER WEATHER ADVISORY.

* WIND CHILL READINGS...AS LOW AS 5 TO MINUS 5 DEGREES DUE TO 
  TEMPERATURES IN THE TEENS TO SINGLE DIGITS...AND NORTHWEST 
  WINDS OF 5 TO 10 MPH WITH HIGHER GUSTS.

* WINDS...NORTHWEST WINDS OR 5 TO 10 MPH WITH GUST TO 15 MPH.

* HAZARD TYPES...ACCUMULATING FREEZING RAIN...SLEET...AND SNOW.

* ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF UP TO 2 
  INCHES. ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH WITH 
  ISOLATED AMOUNTS AS HIGH AS TWO TENTHS OF AN INCH.

* IMPACTS...LOW WIND CHILL VALUES CAN LEAD TO FROSTBITE AND
  HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. FOR THE WINTER
  WEATHER ADVISORY...ACCUMULATIONS OF SNOW...SLEET...AND FREEZING
  RAIN MAY MAKE TRAVEL DIFFICULT OR IMPOSSIBLE BEGINNING WEDNESDAY
  MORNING AND CONTINUING INTO WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN RESULT IN
FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT
TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU DRESS IN
LAYERS AND WEAR A HAT AND GLOVES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

GAZ004-191815-
/O.UPG.KFFC.WS.A.0001.160120T0900Z-160121T0600Z/
/O.NEW.KFFC.WW.Y.0002.160120T0900Z-160121T0600Z/
WHITFIELD-
511 AM EST TUE JAN 19 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR ACCUMULATING WINTRY PRECIPITATION...WHICH
IS IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...AREAS GENERALLY ALONG AND NORTH OF A LINE FROM
  SUMMERVILLE...TO DAWSONVILLE...TO HELEN.

* HAZARD TYPES...ACCUMULATING FREEZING RAIN...SLEET...AND SNOW.

* ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF UP TO 2 
  INCHES. ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH WITH 
  ISOLATED AMOUNTS AS HIGH AS TWO TENTHS OF AN INCH.

* TIMING...4 AM WEDNESDAY TO 1 AM THURSDAY

* IMPACTS...ACCUMULATIONS OF SNOW...SLEET...AND FREEZING RAIN 
  MAY MAKE TRAVEL DIFFICULT OR IMPOSSIBLE BEGINNING WEDNESDAY 
  MORNING AND CONTINUING INTO WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

GAZ013-014-191815-
/O.NEW.KFFC.WW.Y.0002.160120T0900Z-160121T0600Z/
/O.CON.KFFC.WC.Y.0001.000000T0000Z-160119T1500Z/
PICKENS-DAWSON-
511 AM EST TUE JAN 19 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR ACCUMULATING WINTRY PRECIPITATION...WHICH
IS IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY.

* ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF UP TO 1 INCH.
  ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH.

* LOCATIONS...PORTIONS OF NORTHEAST GEORGIA.

* WIND CHILL READINGS...AS LOW AS 5 TO MINUS 5 DEGREES DUE TO 
  TEMPERATURES IN THE TEENS TO SINGLE DIGITS...AND NORTHWEST 
  WINDS OF 5 TO 10 MPH WITH HIGHER GUST.

* TIMING...1 AM TO 10 AM TUESDAY FOR THE WIND CHILL ADVISORY. 4 AM
  WEDNESDAY TO 1 AM THURSDAY FOR THE WINTER WEATHER ADVISORY.

* IMPACTS...LOW WIND CHILL VALUES CAN LEAD TO FROSTBITE AND
  HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. FOR THE WINTER
  WEATHER ADVISORY...ACCUMULATIONS OF SNOW...SLEET...AND FREEZING
  RAIN MAY MAKE TRAVEL DIFFICULT OR IMPOSSIBLE BEGINNING WEDNESDAY
  MORNING AND CONTINUING INTO WEDNESDAY NIGHT.

* WINDS...NORTHWEST WINDS OR 5 TO 10 MPH WITH GUST TO 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN RESULT IN
FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT
TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU DRESS IN
LAYERS AND WEAR A HAT AND GLOVES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

GAZ001>003-011-012-191815-
/O.NEW.KFFC.WW.Y.0002.160120T0900Z-160121T0600Z/
DADE-WALKER-CATOOSA-CHATTOOGA-GORDON-
INCLUDING THE CITY OF...CALHOUN
511 AM EST TUE JAN 19 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR ACCUMULATING WINTRY PRECIPITATION...WHICH
IS IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY.

* LOCATIONS...PORTIONS OF NORTH GEORGIA...GENERALLY ALONG AND
  NORTH OF A LINE FROM SUMMERVILLE...TO DAWSONVILLE...TO HELEN.

* HAZARD TYPES...ACCUMULATING FREEZING RAIN...SLEET...AND SNOW.

* ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF UP TO 2 INCHES.
  ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH WITH ISOLATED
  AMOUNTS AS HIGH AS TWO TENTHS OF AN INCH.

* TIMING...4 AM WEDNESDAY TO 1 AM THURSDAY

* IMPACTS...ACCUMULATIONS OF SNOW...SLEET...AND FREEZING
  RAIN MAY MAKE TRAVEL DIFFICULT OR IMPOSSIBLE BEGINNING WEDNESDAY
  MORNING AND CONTINUING INTO WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.


&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this winter storm watch went out at Jan 18, 7:40 PM EST, 48 minutes earlier.

Area forecast discussion, Jan 18, 7:40 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
740 PM EST MON JAN 18 2016

...UPDATED FOR 00Z AVIATION DISCUSSION...

.PREV DISCUSSION... /ISSUED 237 PM EST MON JAN 18 2016/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
CURRENT SATELLITE LOOP SHOWS MOSTLY CLEAR SKIES ACROSS THE STATE
THIS AFTERNOON. THERE AREA SOME MID TO HIGH LEVEL CLOUDS TRYING TO
MOVE IN FROM AL BUT THEY APPEAR TO NOT BE MAKING MUCH PROGRESS. HIGH
PRESSURE IS BUILDING INTO THE AREA AND WILL CONTINUE TO BUILD IN
THROUGH TUE AFTERNOON. A COOL DRY AIRMASS IS OVER THE AREA AND MORE
REINFORCING COLDER AIR WILL MOVE IN OVER NIGHT. LOW TEMPS TONIGHT
EXPECTED TO RANGE FROM 10 DEGREES IN THE NE GA MOUNTAINS TO 25
ACROSS CENTRAL GA. TEMPS ACROSS NORTH GA WILL ONLY GET UP TO NEAR
FREEZING FOR HIGHS TUESDAY AND INTO THE MID 40S ACROSS CENTRAL GA.
TEMPS WILL DIP BACK DOWN INTO THE TEENS AND 20S ACROSS THE AREA FOR
WED MORNING LOW.

WIND CHILLS ACROSS THE MOUNTAIN COUNTIES WILL DROP TO -5 TO +5
TONIGHT. THEREFORE WILL BE ISSUING A WIND CHILL ADVISORY FOR THE
NORTHEAST MOUNTAIN COUNTIES FROM 2 AM TO 10 AM TUESDAY.

01

LONG TERM /WEDNESDAY THROUGH MONDAY/...
LATEST MODEL RUNS ARE COMING INTO MORE AGREEMENT WITH THE
WEDNESDAY SOLUTION. THE 12Z ECMWF HAS INCREASED IN MOISTURE WHILE
THE GFS IS ABOUT THE SAME AS ITS PREVIOUS RUN. QPF AMOUNTS FOR
WEDNESDAY HAVE THE GFS WITH SIGNIFICANTLY MORE PRECIP AND THIS IS
ALSO PRODUCING QUITE A BIT MORE SNOWFALL WITH THE
NAM/SREF/ECMWF/WPC MUCH LESS. GIVEN THE BIAS OF THE GFS...HAVE
GONE WITH THE LESS MOIST ECMWF/NAM/SREF/WPC WITH 1/2 TO 1 INCH
ACROSS THE MOUNTAIN COUNTIES. IF THIS TREND CONTINUES...A WINTER
WEATHER ADVISORY MAY BE NEEDED FOR EXTREME NORTH GA...BUT GIVEN WE
ARE MORE THAN 36 HOURS OUT AND THE MODELS CONTINUE TO
CHANGE...WILL HOLD OFF ON AN ADVISORY. NO MAJOR CHANGES TO THE
REST OF THE LONG TERM.

17

FIRE WEATHER...
ALTHOUGH HUMIDITIES IN MANY AREAS ACROSS NORTH GA HAVE DROPPED
BELOW 25 PERCENT THIS AFTERNOON...FUELS REMAIN ABOVE 10 PERCENT.
HOWEVER FUELS MAY DRY ENOUGH FOR TUESDAY AFTERNOON WHERE
WIDESPREAD HUMIDITIES OF 20 TO 25 PERCENT ARE EXPECTED ACROSS
NORTH AND CENTRAL GA. FUELS WILL NEED TO BE MONITORED AND A FIRE
DANGER STATEMENT MAY BE NEEDED FOR TUESDAY AFTERNOON.

&&

.AVIATION...
00Z UPDATE...
VFR CONDITIONS THROUGH THIS CYCLE EXPECTED. WINDS WILL AGAIN BE
GUSTY TOMORROW AND OUT OF THE NORTH NORTHWEST. MAY SEE SOME HIGH
CLOUDS START TO CREEP IN AT THE VERY END OF THE PERIOD BUT OVERALL
LOOKS GOOD.

//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.

30

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          19  40  25  46 /   0   0  10  40
ATLANTA         20  39  26  46 /   0   0  10  50
BLAIRSVILLE     12  32  20  40 /   0   0  20  60
CARTERSVILLE    17  36  24  43 /   0   0  10  50
COLUMBUS        22  46  29  52 /   0   0   0  20
GAINESVILLE     18  37  24  42 /   0   0  10  50
MACON           20  45  25  51 /   0   0   0  20
ROME            17  37  24  43 /   0   0  20  60
PEACHTREE CITY  18  40  24  47 /   0   0   5  40
VIDALIA         25  46  28  54 /   0   0   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 1 AM TO 10 AM EST TUESDAY FOR THE
FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...
PICKENS...TOWNS...UNION...WHITE.

&&

SHORT TERM...30
LONG TERM....NLISTEMAA
AVIATION...30
Hazardous weather outlook, Jan 18, 8:28 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
828 PM EST MON JAN 18 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
828 PM EST MON JAN 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

A WIND CHILL ADVISORY HAS BEEN ISSUED FOR PORTIONS OF NORTH
GEORGIA OVERNIGHT. WIND CHILLS COULD DIP AS LOW AS MINUS FIVE
DEGREES...ESPECIALLY IN THE HIGHEST ELEVATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

AN ACCUMULATING MIX OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE
ACROSS NORTH GEORGIA WEDNESDAY AND WEDNESDAY NIGHT. A WINTER
STORM WATCH HAS BEEN ISSUED NORTH OF A LINE FROM DALTON TO ELLIJAY
TO CLEVELAND.

A WINTRY MIX IS EXPECTED AGAIN FRIDAY AND FRIDAY NIGHT AS A
STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE SOUTHEAST STATES.
NORTHERN GEORGIA AND PORTIONS OF NORTH CENTRAL GEORGIA HAVE THE
BEST CHANCES FOR ACCUMULATING WINTER PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 5:11 AM ESTWinter Weather AdvisoryFFCCatoosa, Chattooga, Dade, Dawson, Fannin, Gilmer and 9 more10 hr
Jan 19, 2:44 PM ESTWinter Storm WarningFFCCatoosa, Chattooga, Dade, Dawson, Fannin, Gilmer and 9 more27 hr
Jan 19, 2:44 PM ESTWinter Weather AdvisoryFFCBanks, Bartow, Catoosa, Chattooga, Cherokee, Dade and 15 more38 hr

Nearby

Winter Storm Watches in Georgia, 2016Every winter storm watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.